Vyvanse Overdose Symptoms | Can You Overdose On Vyvanse?
Vyvanse (lisdexamfetamine dimesylate) is an amphetamine that is taken orally to help those with attention-deficit hyperactivity disorder (ADHD) and binge eating disorder (BED). Vyvanse is classified as a central nervous system stimulant.
Vyvanse, like other stimulants such as Adderall, can be habit-forming. This ADHD medication is a controlled substance with a high potential for abuse. It is possible to overdose on Vyvanse and the symptoms can become severe.
Vyvanse Overdose Symptoms
As with any medicine, simply taking Vyvanse can produce a range of symptoms. Some of the common side effects of Vyvanse include:
- dry mouth
- chest pain
- weight loss or gain
- mood swings
- decreased appetite
Vyvanse abuse comes with a significant risk of overdose. Some Vyvanse overdose symptoms may include:
- fluctuations in blood pressure
- heart rate changes
- rapid respiration
- irregular heartbeat
Vyvanse Overdose Health Risks
When someone has a Vyvanse overdose, there are many health risks to be concerned about. For instance, the risk of developing serotonin syndrome is quite high for those taking SSRI or antidepressant medications. This is just one of the many drug interactions that may occur.
In addition to serotonin syndrome, another risk of taking Vyvanse is developing Raynaud’s phenomenon which includes soft tissue breakdown. For those who have a pre-existing psychotic disorder, Vyvanse can cause manic episodes, especially those suffering from bipolar disorder.
Furthermore, serious cardiovascular issues may occur with Vyvanse. Those with heart problems should avoid taking central nervous system (CNS) stimulants. High blood pressure and a fluctuating heart rate should be monitored as a heart attack is possible with a Vyvanse overdose.
Treating A Vyvanse Overdose
Determining how much Vyvanse is fatal varies with individual response. Since Vyvanse comes in tablets or capsules, those abusing the stimulant may take high doses which could lead to an unintended overdose.
Misuse can also come in the form of snorting and injecting. These are clear signs of substance abuse and can lead to sudden death due to the serious side effects that can be caused by an overdose.
To treat Vyvanse intoxication, the medication chlorpromazine may be used. Chlorpromazine helps to treat amphetamine intoxication, not just Vyvanse.
If you suspect that you or a loved one are experiencing a Vyvanse overdose, call 911 or immediately head to the emergency room. Contact your healthcare provider immediately if you are prescribed this medication and experience any adverse side effects.
Vyvanse Addiction Treatment
If you or someone you know is struggling with drug abuse, contact our helpline to speak with our trained professionals. We have several treatment facilities to help those suffering from addiction to stimulant medications.
We offer several treatment options such as inpatient and outpatient care as well as a wide range of therapy programs that assist people with prescription drug addiction.
Written by Ark Behavioral Health Editorial Team
©2023 Ark National Holdings, LLC. | All Rights Reserved.
This page does not provide medical advice.
Food & Drug Administration - Vyvanse Prescribing Information
Food & Drug Administration - Vyvanse (lisdexamfetamine dimesylate)
National Center for Biotechnology Information - Amphetamine Toxicity
Questions About Treatment?
Ark Behavioral Health offers 100% confidential substance abuse assessment and treatment placement tailored to your individual needs. Achieve long-term recovery.
100% confidential. We respect your privacy.
We've got you covered.
Receive 24/7 text support right away.
There is no obligation and you can opt out at any time.